MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 10° X3 INSERT 32MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 623-10-32H
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that the devices were manufactured and accepted into final stock with no relevant reported discrepancies.Lot id: there have been no other similar events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not returned.
 
Event or Problem Description
Surgeon providing the surgery claimed: despite the use of the correct surgical technique, implantation of the insert was impossible (several attempts).As a result, a second implant was used.During surgery the surgeon decided to use a insert 28h instead of 32h replacement was available.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding seating/locking issue involving a trident liner was reported.The event was not confirmed.Damage observed on insert consistent with attempted implantation in addition to explantation process.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No medical records were received for review with a clinical consultant.All devices in the reported lot were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the reported lot.The reported event cannot be confirmed as the device was returned damaged.Dimensional inspection is not possible as the was returned damaged and in its current condition would not be an accurate reflection of it¿s original manufactured condition.No further investigation is possible at this time.If additional information becomes available the investigation will be reopened.

Brand Name
TRIDENT 10° X3 INSERT 32MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7990254
Report Number0002249697-2018-03448
Device Sequence Number1255827
Product Code LPH
UDI-Device Identifier07613327039887
UDI-Public07613327039887
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K033716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Catalogue Number623-10-32H
Device Lot Number61765201
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2018
Initial Date Received by Manufacturer 09/24/2018
Supplement Date Received by Manufacturer11/23/2018
Initial Report FDA Received Date10/22/2018
Supplement Report FDA Received Date12/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight100